# SDR 95ZZZX642

- Difficulty date: January 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N55040
- Make and model: Mooney M20E
- Aircraft serial: 605
- System (JASC): 3340 · Exterior Lighting
- Part: Module
- Part number: KIT38
- Condition: Overheated
- Location: Light Flasher
- Part time: 19 hours
- Stage of operation: CR
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE FLIGHT, SMOKE EMITTED FROM UNDER INSTRUMENT PANEL, NO FIRE.  AIRCRAFT MADE SAFE LANDING, NO DAMAGE.  INVESTIGATION FOUND LANDING LIGHT FLASHER MODULE TO HAVE OVERHEATED.  UNIT CONTINUED TO OPERATE NORMALLY, EXCEPT OVERHEATING.  TESTS ON MODULE SHOWED 1 OF 4 TRANSISTORS, PN IRFZ40, HAD FAILED AND CIRCUIT BOARD OVERHEATED.   MANUFACTURE RECORDS SHOW MODULE PRODUCED IN BATCH NR 1.  PRODUCT IMPROVEMENT CHANGE SUBMITTED TO FAA FOR APPROVAL TO IMPROVE HEAT-SINK AND ADD THERMO FUSE TO POWER CIRCUIT TO PREVENT SMELL/SMOKE.  SERVICE LETTER TO BE SENT TO ALL OWNER/OPERATORS.  VNY MIDC ADVISED.  STC SA5480NM.
